Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 18, 2007, 4:34 PM MDT for San Miguel County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2007, 4:34 PM MDT (22:34 UTC)
- Expired
- May 18, 2007, 5:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 182234 SVRABQ NMC047-182330- /O.NEW.KABQ.SV.W.0028.070518T2234Z-070518T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 PM MDT FRI MAY 18 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 530 PM MDT * AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN IGNACIO...OR ABOUT 14 MILES NORTHWEST OF LAS VEGAS...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EL PORVENIR AROUND 450 PM MDT... MONTEZUMA AROUND 510 PM MDT... 7 MILES WEST OF SAN ANTONIO AROUND 515 PM MDT... 8 MILES WEST OF LAS VEGAS AROUND 525 PM MDT... 8 MILES NORTHWEST OF ROMEROVILLE AROUND 530 PM MDT... LAT...LON 3582 10525 3582 10554 3549 10555 3551 10519 $$ GUYER
3 follow-up statements
000 WWUS55 KABQ 182255 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 455 PM MDT FRI MAY 18 2007 NMC047-182330- /O.CON.KABQ.SV.W.0028.000000T0000Z-070518T2330Z/ SAN MIGUEL- 455 PM MDT FRI MAY 18 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 530 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF MINERAL HILL...OR ABOUT 17 MILES WEST OF LAS VEGAS...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF MINERAL HILL AROUND 505 PM MDT... SAN GERONIMO AROUND 510 PM MDT... SAN PABLO AROUND 520 PM MDT... LAT...LON 3582 10525 3582 10557 3548 10559 3551 10519 $$ GUYER
000 WWUS55 KABQ 182320 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 PM MDT FRI MAY 18 2007 NMC047-182330- /O.CON.KABQ.SV.W.0028.000000T0000Z-070518T2330Z/ SAN MIGUEL- 520 PM MDT FRI MAY 18 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN SAN MIGUEL COUNTY UNTIL 530 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MINERAL HILL...OR ABOUT 15 MILES WEST OF LAS VEGAS...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UPPER COLONIAS AND 6 MILES WEST OF SAN GERONIMO AROUND 530 PM MDT... LAT...LON 3577 10523 3582 10569 3554 10569 3554 10523 $$ GUYER
000 WWUS55 KABQ 182327 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 PM MDT FRI MAY 18 2007 NMC047-182336- /O.EXP.KABQ.SV.W.0028.000000T0000Z-070518T2330Z/ SAN MIGUEL- 526 PM MDT FRI MAY 18 2007 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 530 PM MDT FOR NORTHWESTERN SAN MIGUEL COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. THE STORM WILL CONTINUE TO MOVE SLOWLY SOUTH BETWEEN LOWER COLONIAS AND SAN PABLO THROUGH 600 PM MDT. LAT...LON 3577 10523 3582 10569 3554 10569 3554 10523 $$ GUYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:48 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 18, 2:48 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 248 PM MDT FRI MAY 18 2007 .DISCUSSION... AFTERNOON CONVECTION MORE ON CUE TODAY VERSUS YESTERDAY WITH NORMAL DEVELOPMENT OVER THE HIGHER TERRAIN. PLENTY ENOUGH JUICE TO WORK WITH TO PROVIDE SOME DECENT RAINFALL AMOUNTS. ALTHOUGH MORE HIT AND MISS VARIETY OF STORMS. ADJUSTED POPS SLIGHTLY TONIGHT TO REFLECT THE CURRENT AND ANTICIPATED STEERING FLOW. IT APPEARS THAT STEERING FLOW ACROSS THE MAJORITY OF CWFA WILL BE OUT OF THE NORTHWEST. FEEL THAT THERE IS ENOUGH JUICE IN THE LOW LEVELS TO KEEP THE ACTION ROLLING ONCE THE CELLS HEAD OFF THE TERRAIN. STEERING FLOW DIRECTION SOMEWHAT BENEFITS THE ABQ AREA BUT DUE TO THE LACK OF SPEED WILL BE REALLY HIT AND MISS. ADJUSTED POPS SLIGHTLY AROUND ABQ AREA TO REFLECT THIS. STILL EXPECTING SOME LOW CLOUDS...PERHAPS SOME VISIBILITY RESTRICTIONS ACROSS THE EASTERN PLAINS TONIGHT BUT NOT NEARLY AS EXPANSIVE AS THIS MORNING. ALSO EXPECT THAT THE LOW CLOUDS WILL MIX OUT QUICKER SATURDAY MORNING THAN WAS SEEN TODAY. TEMPS ONLY MODIFIED SLIGHTLY FOR TONIGHT...REFLECTING THIS MORNINGS RESULTS AND TRENDING ACCORDINGLY. RECYCLE MODE OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND. FIRST POPPING UP OVER THE HIGHER TERRAIN AND THEN ROLLING OFF WITH THE STEERING FLOW. STEERING FLOWS EXPECTED TO INCREASE OVER THE WEEKEND BUT REMAIN FAIRLY LIGHT. MADE JUST A FEW MINOR TWEAKS TO THE POP FIELDS DURING THIS PERIOD. PW/S WILL GRADUALLY LESSEN EACH DAY WITH THE MOST SIGNIFICANT LESSENING COMING BETWEEN SUNDAY AND MONDAY PER FORECAST MODEL TRENDS. ESPECIALLY AS THE 700 TO 500 MB MEAN FLOW INCREASES OUT OF THE WEST/SOUTHWEST...20 TO 30 KNOTS. THIS WILL USHER IN MUCH DRIER AIR FROM THE WEST AND KEEP MOST OF THE THUNDERSTORM ACTION OVER THE HIGHER TERRAIN...IF ANY AT ALL ACROSS THE WEST. BEST POPS FOR MONDAY AFTERNOON DEPICTED ACROSS THE EAST SLOPES OF THE SANGRES PER PATTERN RECOGNITION. AGAIN...ONLY MINOR TWEAKS TO THE TEMPS AND REFLECTING TRENDS FROM DAY TO DAY. LOOKING AT NORMAL TO SLIGHTLY ABOVE NORMAL BY EARLY NEXT WEEK. STILL LOOKING FOR A BACK DOOR FRONT AND CHANGE TO A NORTHWESTERLY FLOW ALOFT BY MIDWEEK. THIS WOULD PROVIDE THE NEXT CHANCE FOR SOME TYPE OF PRECIPITATION...FAVORING THE EAST SLOPES OF THE SANGRES...NORTHEAST AND EAST CENTRAL PLAINS. THIS WOULD ALSO PROVIDE A SLIGHT COOL DOWN ALTHOUGH NOT SIGNIFICANTLY ACROSS WESTERN AND CENTRAL AREAS AS THE SUN ANGLE GROWS EACH DAY. MORE OF A POTENTIAL TEMP CHANGE ACROSS THE EASTERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 83 55 83 / 10 10 20 10 GALLUP.......................... 44 81 46 81 / 20 10 30 10 GRANTS.......................... 42 80 44 80 / 30 10 30 10 GLENWOOD........................ 50 87 52 87 / 10 10 40 10 CHAMA........................... 36 77 38 77 / 40 30 40 30 LOS ALAMOS...................... 50 74 52 74 / 30 20 30 20 RED RIVER....................... 33 74 35 74 / 30 30 40 50 TAOS............................ 41 73 43 73 / 20 20 30 20 SANTA FE........................ 43 75 45 75 / 30 20 30 20 SANTA FE AIRPORT................ 42 78 44 78 / 30 10 30 10 ESPANOLA........................ 48 79 50 79 / 30 10 30 20 ALBUQUERQUE HEIGHTS............. 55 79 57 79 / 20 10 20 10 ALBUQUERQUE VALLEY.............. 54 81 56 81 / 20 10 20 10 ALBUQUERQUE FOOTHILLS........... 48 74 50 74 / 20 10 30 10 ALBUQUERQUE WEST MESA........... 50 79 52 79 / 20 10 30 10 SOCORRO......................... 52 83 54 83 / 30 10 20 10 SANDIA PARK/CEDAR CREST......... 41 73 43 73 / 30 20 30 30 MORIARTY/ESTANCIA............... 43 74 45 74 / 40 30 40 40 CARRIZOZO....................... 53 80 55 80 / 30 20 30 20 RUIDOSO......................... 47 71 49 71 / 40 30 40 30 RATON........................... 46 75 48 75 / 40 30 40 40 LAS VEGAS....................... 46 71 48 71 / 30 30 40 40 ROY............................. 51 73 53 73 / 30 10 30 30 CLAYTON......................... 53 82 55 83 / 20 10 20 20 SANTA ROSA...................... 55 80 57 80 / 30 10 30 30 TUCUMCARI....................... 56 83 58 84 / 30 10 20 20 FORT SUMNER..................... 56 81 58 82 / 30 10 30 20 CLOVIS.......................... 53 83 55 85 / 20 10 20 20 PORTALES........................ 54 84 56 86 / 20 10 20 20 ROSWELL......................... 56 84 58 85 / 30 10 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, May 18, 6:00 AM MDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI MAY 18 2007 NMZ001>021-026-191200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOCALIZED HEAVY THUNDERSTORM RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY TO THE SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT FOR NORTHERN AND CENTRAL NEW MEXICO TO MONITOR RAINFALL AMOUNTS AND LOCALIZED FLASH FLOODING. 43
In the hours before
Special weather statement, May 18, 2:51 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 251 PM MDT FRI MAY 18 2007 NMZ004-005-011-182145- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 251 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS MOVING OVER THE SANGRE DE CRISTO MOUNTAINS... AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG THE RIDGE OF THE SANGRE DE CRISTO MOUNTAINS. MOVEMENT WAS NEARLY STATIONARY. STRONG STORMS WERE LOCATED ALONG HIGHWAY 121 BETWEEN HOLMAN AND CHACON...HIGHWAY 434 AND 64 BETWEEN EAGLE NEST AND ANGEL FIRE...AS WELL AS HIGHWAY 3 BETWEEN RIBERA AND VILLANUEVA. RESIDENTS IN THE PATH OF THESE STORMS SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER. GUYER
Special weather statement, May 18, 3:21 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MDT FRI MAY 18 2007 NMZ014-182200- SOUTHWEST MOUNTAINS/UPPER GILA REGION- 321 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS MOVING OVER SOUTHERN CATRON COUNTY... AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH OVER SOUTHERN CATRON COUNTY. ONE STRONG STORM WAS LOCATED 6 MILE EAST OF PLEASANTON. ANOTHER STRONG STORM WAS LOCATED 10 MILES SOUTH OF THE NATIONAL RADIO ASTRONOMY OBSERVATORY. THESE STORMS WERE NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALMA...GLENWOOD AND MOGOLLON. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Special weather statement, May 18, 3:47 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 PM MDT FRI MAY 18 2007 NMZ001-002-182215- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU- 347 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORM MOVING OVER NAVAJO LAKE STATE PARK... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR NAVAJO DAM. THE STRONG THUNDERSTORM WAS DRIFTING VERY SLOWLY SOUTH OR NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCHULETA...CEDAR HILL...TURLEY...AND NAVAJO CITY. FREQUENT LIGHTNING AND HEAVY RAINFALL IS OCCURRING WITH THIS STORM. GUYER
Special weather statement, May 18, 4:11 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 411 PM MDT FRI MAY 18 2007 NMZ008-014-182300- SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST CENTRAL MOUNTAINS- 411 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN CATRON COUNTY... AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ACROSS SOUTHERN CATRON COUNTY. THE STRONG THUNDERSTORMS WERE NEARLY STATIONARY. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOGOLLON...GLENWOOD... ALMA...MOGOLLON...PLEASANTON...THE GILA CLIFF DWELLINGS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. GUYER
Special weather statement, May 18, 4:17 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 417 PM MDT FRI MAY 18 2007 NMZ002-009-182300- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ- 417 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORM MOVING INTO THE ALBUQUERQUE METRO AREA... AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH AND PEA SIZE HAIL NEAR RIO RANCHO. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CORRALES...LOS RANCHOS DE ALBUQUERQUE...NORTH VALLEY...PAJARITO AND PARADISE HILLS. GUYER
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.